MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Catalog Number 4MAXC
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 4max reperfusion catheter (4maxc).During the procedure, while advancing the 4maxc over the guidewire, resistance was encountered after advancing the 4maxc approximately 20 to 30 centimeters.The physician then removed the guidewire and completed the procedure using the same 4maxc, a velocity delivery microcatheter and a stent retriever device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 4maxc had bends approximately 13.0, 34.0, 54.5 and 77.8 cm from the hub.Conclusions: evaluation of the returned 4maxc revealed a functional device.During functional testing, a demonstration test mandrel and a demonstration guide wire were advanced through the 4maxc without an issue.The guidewire identified in the complaint was not returned for evaluation and the returned 4maxc was used to complete the procedure; therefore, the root cause of the resistance experienced during the procedure could not be determined.Further evaluation revealed bends along the length of the device.The reported complaint did not mention bends; therefore, these bends were likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8781393
Report Number3005168196-2019-01336
Device Sequence Number1876613
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Catalogue Number4MAXC
Device Lot NumberF88395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005